Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: M. S. P. Eastham and H. Kalf
Title: Schrödinger-type operators with continuous spectra
Additional book information: Research Notes in Mathematics, Vol. 65, Pitman Advanced Publishing Program, Boston, 1982, 281 pp., $24.95. ISBN 0-2730-8526-3.

References [Enhancements On Off] (What's this?)

  • 1. S. Agmon, Lower bounds for solutions of Schrödinger's equation, J. Analyse Math. 23 (1970), 1-25. MR 276624
  • 2. N. Aronszajn, On a problem of Weyl in the theory of singular Sturm-Liouville equation, Amer. J.Math. 79 (1957), 597-610. MR 88623
  • 3. J. E. Avron and I. Herbst, Spectral and scattering theory of Schrödinger operators related to the Stark effect, Comm. Math. Phys. 52(1977), 239-254. MR 468862
  • 4. Joseph Avron and Barry Simon, Almost periodic Schrödinger operators. I. Limit periodic potentials, Comm. Math. Phys. 82 (1981/82), no. 1, 101–120. MR 638515
  • 5. D. M. Eidus, The principle of limit amplitude, Russian Math. Surveys 24 (1969), no. 3, 97-167. (Translation of Uspekhi Mat. Nauk 24 (1969), no. 3, 91-156.) MR 601072
  • 6. Richard Froese and Ira Herbst, Exponential bounds and absence of positive eigenvalues for 𝑁-body Schrödinger operators, Comm. Math. Phys. 87 (1982/83), no. 3, 429–447. MR 682117
  • 7. Richard Froese, Ira Herbst, Maria Hoffmann-Ostenhof, and Thomas Hoffmann-Ostenhof, On the absence of positive eigenvalues for one-body Schrödinger operators, J. Analyse Math. 41 (1982), 272–284. MR 687957, https://doi.org/10.1007/BF02803406
  • 8. I. Ya. Gol'dshtein [sic], S. A. Molchanov and L. A. Pastur, A pure point spectrum of the stochastic one-dimensional Schrödinger operator, Functional Anal. Appl. 11 (1977), 1-8 (Translation of Funktsional. Anal. i Prilozhen. 11 (1977), 1-10.)
  • 9. Ira W. Herbst, Dilation analyticity in constant electric field. I. The two body problem, Comm. Math. Phys. 64 (1979), no. 3, 279–298. MR 520094
  • 10. T. Kato, Growth properties of solutions of the reduced wave equation with variable coefficients, Comm. Pure Appl. Math. 12 (1959), 403-425. MR 108633
  • 11. Jürgen Moser, An example of a Schroedinger equation with almost periodic potential and nowhere dense spectrum, Comment. Math. Helv. 56 (1981), no. 2, 198–224. MR 630951, https://doi.org/10.1007/BF02566210
  • 12. J. von Neumann, The mathematical foundations of quantum mechanics, Princeton Univ. Press, Princeton, 1955 (Translation of Die mathematische Grundlagen der Quantenmechanik, Springer, Berlin, 1932). MR 223138
  • 13. J. R. Oppenheimer, Zur Quantentheorie kontinuierlicher Spektren, Z. Phys. 41 (1927), 268-293.
  • 14. J. R. Oppenheimer, Three notes on the quantum theory of aperiodic effects, Phys. Rev. 31 (1928), 66-81. Compare p. 74 with the original in Weyl, op. cit., p. 268.
  • 15. D. B. Pearson, Singular continuous measures in scattering theory, Comm. Math. Phys. 60 (1978), 13-36. MR 484145
  • 16. Michael Reed and Barry Simon, Methods of modern mathematical physics. I, 2nd ed., Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York, 1980. Functional analysis. MR 751959
  • 17. E. Schrödinger, Quantisierung als Eigenwertproblem. Dritte Mitteilung: Störungstheorie, mit Anwendung auf den Starkeffekt der Balmerlinien, Ann. Phys. (Leipzig) 80 (1926), 437-490.
  • 18. B. Simon, On the positive eigenvalues of one-body Schrödinger operators, Comm. Pure Appl. Math. 22 (1969), 531-538. MR 247300
  • 19. Hermann Weyl, Über gewöhnliche Differentialgleichungen mit Singularitäten und die zugehörigen Entwicklungen willkürlicher Funktionen, Math. Ann. 68 (1910), no. 2, 220–269 (German). MR 1511560, https://doi.org/10.1007/BF01474161
  • 20. A. Wintner, On the location of continuous spectra, Amer. J. Math. 70 (1948), 22-30. MR 23995
  • 21. A. Wintner, The adiabatic linear oscillator, Amer. J. Math. 68 (1946), 385-397; Asymptotic integrations of the adiabatic oscillator, Amer. J. Math. 69 (1947), 251-272. MR 16811

Review Information:

Reviewer: Evans M. Harrell, II
Journal: Bull. Amer. Math. Soc. 10 (1984), 311-315
DOI: https://doi.org/10.1090/S0273-0979-1984-15262-5
American Mathematical Society